Advertisement

Distribution of the Size of Simplified or Reduced Trees

  • Michel Nguyê~n Thê´
Conference paper
Part of the Trends in Mathematics book series (TM)

Abstract

Previous works by Casas, Fernández-Camacho and Steyaert have determined the mean and variance of the size of simplified or reduced trees of m-ary trees. Using the implicit function and the Quasi Powers theorems, we show that the limit distribution of that size is Gaussian.

Keywords

Limit Distribution Probability Generate Function Binary Case External Node Nonnegative Coefficient 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Luc Albert, Rafael Casas, François Fages Average-Case Analysis of Unification Algorithms Theoretical Computer Science 113(1) (1993), 3–34.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [2]
    Rafael Casas, Jean-Marc Steyaert Bottom-Up Recursion in Trees in Proceed­ings of CAAP’86, Lecture Notes in Computer Science 214 (1986), 172–182.MathSciNetCrossRefGoogle Scholar
  3. [3]
    Rafael Casas, María-Inés Fernández-Camacho, Jean-Marc Steyaert Algebraic Simplification in Computer Algebra: an Analysis of Bottom-Up Algorithms Theoretical Computer Science 74 (1990), 273–298.MathSciNetzbMATHGoogle Scholar
  4. [4]
    Christine Choppy, Stéphane Kaplan, Michèle Soria Complexity Analysis of Term Rewriting Systems Theoretical Computer Science 67 (1989), 261–282.Google Scholar
  5. [5]
    Michael Drmota Asymptotic distributions and a multivariate Darboux method in enumeration problems Journal of Combinatorial Theory, Series A 67 (1994), 169–184.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    Michael Drmota Systems of Functional Equations Random Structures and Algorithms 10 (1997), 103–124.MathSciNetzbMATHCrossRefGoogle Scholar
  7. [7]
    María-Inés Fernández-Camacho Analisis Medio de Algoritmos de reducción sobre árboles Tesis, Universidad Complutense de Madrid (1988).Google Scholar
  8. [8]
    Philippe Flajolet, Robert Sedgewick The Average Case Analysis of Algorithms: Complex Asymptotics and Generating Functions Research Report n°2026 (1993), INRIA. 100 pages.Google Scholar
  9. [9]
    Philippe Flajolet, Robert Sedgewick The Average Case Analysis of Algorithms: Multivariate Asymptotics and Limit Distributions Research Report n°3162 (1997), INRIA. 132 pages.Google Scholar
  10. [10]
    Philippe Flajolet, Jean-Marc Steyaert A Complexity Calculus for Recursive Tree Algorithms Mathematical Systems Theory 19 (1987), 301–331.MathSciNetzbMATHCrossRefGoogle Scholar
  11. [11]
    Hsien-Kuei Hwang Théorèmes limites pour les structures combinatoires et les fonctions arithmétiques thèse, École Polytechnique (1994).Google Scholar

Copyright information

© Springer Basel AG 2002

Authors and Affiliations

  • Michel Nguyê~n Thê´
    • 1
  1. 1.Laboratoire d’Informatique de l’XÉcole PolytechniquePalaiseau CedexFrance

Personalised recommendations